Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 28, 2009, 6:03 PM EDT for Warren County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2009, 6:03 PM EDT (22:03 UTC)
- Expired
- May 28, 2009, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, PA
The radar
The Buffalo radar (KBUF), 130 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:30 PM EDT | FLASH FLOOD | 1 W Kinzua Dam, PA | ROCK SLIDE ALONG ROUTE 59 |
| May 28, 6:30 PM EDT | FLASH FLOOD | Warren, PA | FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 282203
FFWCTP
PAC123-290100-
/O.NEW.KCTP.FF.W.0004.090528T2203Z-090529T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 PM EDT THU MAY 28 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY...
* UNTIL 900 PM EDT...
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED THAT VERY HEAVY RAIN OF 2 TO 3
INCHES HAS FALLEN OVER THE PAST 2 HOURS FROM TRAINING
THUNDERSTORMS OVER WARREN COUNTY. ADDITIONAL THUNDERSTORMS WILL
BE MOVING NORTHEAST ACROSS THE COUNTY THROUGH THE EARLY EVENING
HOURS...LIKELY PRODUCING ANOTHER 1 TO 2 INCHES OF RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARREN...
YOUNGSVILLE...RUSSELL...GARLAND...SPRING CREEK...SUGAR
GROVE...BEAR LAKE...GRAND VALLEY...TIDIOUTE AND CLARENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4199 7962 4199 7893 4184 7894 4183 7896
4163 7896 4163 7961
$$
FORECASTER: LAMBERT/BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:35 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 28, 2:35 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT THU MAY 28 2009 .SYNOPSIS... LOW PRESSURE CENTERED OVER LAKE HURON THIS AFTERNOON WILL MOVE SLOWLY TO THE EAST TODAY AND TONIGHT...AND COMBINE WITH A WARM FRONT OVER PENNSYLVANIA TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. A COLD FRONT TRAILING SOUTH FROM THE LOW PRESSURE AREA WILL PUSH EAST ACROSS THE REGION ON FRIDAY. THE WEEKEND WILL TURN MAINLY DRY WITH LOWER HUMIDITY AND A COOLING TREND. HOWEVER...A WEAK SECONDARY COLD FRONT COULD BRING A BRIEF SHOWER OR THUNDERSTORM TO THE REGION SATURDAY AFTERNOON OR EVENING. SUNDAY NIGHT WILL BE MAINLY CLEAR AND QUITE COLD UNDER THE CENTER OF HIGH PRESSURE. WARMER AIR WILL BRIEFLY MOVE BACK INTO THE STATE EARLY NEXT WEEK FOLLOWED BY A FEW SHOWERS ACCOMPANYING ANOTHER COLD FRONTAL PASSAGE MONDAY NIGHT OR TUESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... DEEP MOISTURE/EXTENSIVE LAYERED CLOUD COVER WILL PERSIST INTO THIS EVENING ACROSS ROUGHLY THE NE 1/2 OF THE CWA...WHILE THE STRATUS DECK ERODES JUST TO THE SOUTH OF A WARM FRONT...WHICH CURRENTLY EXTENDS FROM KBFD AND KUNV...SE ACROSS THE LOWER SUSQ VALLEY. MAIN FOCUS FOR MORE POTENT MULTI-CELL TSRA WILL BE ACROSS THE WCENT MTNS OF PENN AND LAUREL HIGHLANDS (JUST SOUTH OF THE WARM FRONT) WHERE MORE SIGNIFICANT BREAKS IN THE LAYERED CLOUDS WILL DEVELOP. WITHIN THE WARM SECTOR...NEAR SFC BASED CAPE WILL CLIMB STEADILY TO BETWEEN 1200-1500 J/KG...ESP NEAR AND TO THE WEST OF ROUTE 219 WHERE LOWER STRATUS WILL BE AT A MINIMUM/ERODE SOONER. CAPES OF THIS MAGNITUDE WOULD LEAD TO AN EQUILIBRIUM LEVEL ABOUT 12-15KFT ABOVE THE -20C LEVEL (OR ABOUT 35 KFT AGL). HOWEVER...RELATIVELY THIN CAPE ABOVE THE 0C AND -20C LEVELS A LITTLE FURTHER EAST...WILL RESULT IN MAINLY ELEVATED TSRA WITH LOCALLY HEAVY RAIN AND SMALL HAIL THE MAIN THREATS. 0-1 KM AGL EHI TOPS OUT ABOUT 1.2-1.6 M2/S2 LATE TODAY ACROSS OUR SW ZONES INVOF KJST AND KAOO...SUFFICIENT FOR TRANSIENT SUPERCELL STRUCTURE. THEREFORE...WILL HAVE TO CLOSELY MONITOR THE TSTMS AS THEY STRENGTHEN AND RIDE NE...NEAR AND JUST OVER THE QUASI STNRY BOUNDARY IN THAT AREA...TAPPING THE HIGHER LLVL HELICITY. PRECIPITABLE WATER VALUES IN THE 1.5-1.75 RANGE WILL LEAD TO THE POTENTIAL FOR SOME MINOR SMALL STREAM/POOR DRAINAGE FLOODING WHERE TSRA TRAIN...ESPECIALLY ACROSS THE WRN AND CENTRAL ZONES LATE TODAY AND THIS EVENING. HEADWATER FLOOD GUIDANCE FOR MINOR FLOOD STAGES ACROSS THIS AREA IS ABOUT 2.5 INCHES. HAVE ALREADY RECEIVED SOME LOCALIZED 1 INCH AMOUNTS FROM SPOTTERS ACROSS THE LAUREL HIGHLANDS THIS AFTERNOON. TEMPS LATE THIS AFTERNOON WILL HOLD JUST BELOW 70F ACROSS THE FAR NE ZONES...BUT MOST OTHER LOCATIONS OF THE CENTRAL RIDGE AND VALLEY REGION WILL MAKE IT INTO THE LOWER TO MID 70S. A FEW OF THE VALLEY LOCATIONS NEAR THE PENN/MD BORDER WILL TOP OUT AROUND THE 80F MARK. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY NIGHT/... A PAIR OF BETTER-DEFINED SHORT WAVES HEADED UP THE OHIO RIVER VALLEY WILL MOVE INTO THE WEST THIS EVENING...AND SHOULD HELP TO KEEP NUMEROUS SHOWERS AND SCATTERED TSTORMS GOING THRU MIDNIGHT IN THE EAST/CENTRAL ZONES. THIS ACTIVITY ACROSS THE SUSQ VALLEY AND POINTS EAST WILL PERSIST AFTER MIDNIGHT...THOUGH THE INTENSITY OF THE TSTMS WILL BE RATHER WEAK - PASSING OVER THE SHALLOW...CLOUD COVERED COOL AIR. MINS WILL BE ON THE MILD SIDE (MID 50S NW TO MID 60S IN THE SE) WITH WIDESPREAD CLOUD COVER AND STILL A SLIGHTLY MILD/MOIST SW FLOW TONIGHT. DRIER AIR LOOKS LIKE IT WILL FINALLY GET IN EARLY FRI MORNING...AND DEWPOINTS DROP ABOUT 10F THRU THE DAY. BUT...SCATTERED SHOWERS MAY STILL PLAGUE THE SERN THIRD WITH ANOTHER ILL-DEFINED WAVE ROLLING NE ALONG THE FRONT AS IT TRIES TO EXIT STAGE-RIGHT. COLD FRONTAL PASSAGE PROGGED ACROSS THE WESTERN AND CENTRAL ZONES DURING THE LATE MORNING TO EARLY AFTERNOON...AND IN THE MID TO LATE AFTERNOON ACROSS THE FAR EASTERN ZONES. THE DRYING SHOULD ALLOW MORE SUNSHINE FOR MUCH OF THE FCST AREA ON FRIDAY WITH MANY PLACES GETTING BACK INTO THE 70S AFTER THE EARLY SHOWERS MOVE TO THE EAST. JUST THE WESTERN MTS WILL HOLD IN THE 60S AS THE SUN MAY JUST SELF-DESTRUCT THERE AND POP A FEW INSTABILITY SHRA IN THE WRN HIGHLANDS. WILL HOLD LOW POPS IN THE WEST FOR THE AFTN...BUT DRY ELSEWHERE. FRI NIGHT LOOKS LIKE THE FIRST REALLY NIL POP PERIOD FOR THIS SHORT TERM. WITH JUST SCT CLOUDS - MAINLY IN THE NW - THE MINS WILL RANGE FROM NR 40 IN THE NC TO M50S SE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... CONSENSUS MDL AND GEFS ENSEMBLE DATA CONTINUES TO FAVOR A MEAN TROUGH BECOMING ESTABLISHED OVER THE NERN THIRD OF THE COUNTRY THROUGH THE END OF THE MONTH. A SECONDARY COLD FRONT IS PROGGED TO MOVE SEWD ACROSS THE REGION BY LATE SATURDAY. UNCERTAINTY REVOLVES AROUND HOW MUCH AMPLIFICATION WILL TAKE PLACE...WITH CONSIDERABLE SPREAD NOTED IN THE GEFS MEMBERS. HPC HAS NOTED THAT CLIMATOLOGY FAVORS KEEPING THE COLDEST AIR NORTH OF THE ST LAWRENCE RVR. HIGH PRES IS FCST TO MOVE OVER THE REGION SUNDAY NIGHT. MEANWHILE...THE UPPER PATTERN WILL RELAX AS THE DEEP TROUGH IS FCST TO LIFT NEWD INTO NEW ENGLAND/MARITIMES. LOOK FOR TEMPERATURES TO MODERATE THROUGH EARLY NEXT WEEK. ALTHOUGH TIMING WILL LIKELY CHANGE SOME BETWEEN NOW AND THEN...HPC PROGS SHOW ANOTHER COLD FRONT CROSSING THE COMMONWEALTH ON TUESDAY WITH HIGH PRES RETURNING FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... WDSPRD IFR/LIFR CIGS AND MAINLY MVFR VSBYS IN HAZE WILL ONLY SLOWLY IMPROVE LATE THIS AFTERNOON/EVENING ACROSS CENTRAL AND ERN PENN AS A WARM FRONT LIFTS NE THRU THE AREA. THESE POOR FLYING CONDITIONS WILL ENCOMPASS TAF SITES - AOO UNV IPT AND MDT. SHOWERS WILL BECOME MORE NUMEROUS FROM SW TO NE WITH SCTD STRONG TSRA LATE THIS AFTN AND EVENING...WELL AHEAD OF A COLD FRONT APPROACHING FROM THE OHIO VALLEY. ACROSS THE WESTERN TAF SITES - KJST AND KBFD...TSRA COULD STRENGTHEN TO NEAR SVR LIMITS WITH A FEW MORE HOURS OF HEATING/INCREASED SFC BASED INSTABILITY. AT THESE TAF SITES ALONG THE ALLEGHENY PLATEAU...PEA TO DIME SIZE HAIL AND SFC WIND GUSTS TO AROUND 40 KTS ARE POSSIBLE. WITH NIGHTFALL...EXPECT A REDEVELOPMENT OF LIFR/VLIFR CIGS...ESPECIALLY ALONG AND EAST OF THE WARM FRONT...INCLUDING AOO UNV IPT AND MDT. A BRIEF...SEVERAL HOUR PERIOD OF LLWS IS LIKELY EARLY TONIGHT WITH SOUTHERLY WINDS IN THE 1.5-2 KFT AGL LAYER INCREASING TO AROUND 30 KTS...ATOP THE LIGHTER SOUTH TO SE SFC FLOW. OUTLOOK... FRI...EARLY LOW CIGS/VSBYS IMPROVING TO VFR...AS A COLD FRONT PUSHES EAST ACROSS THE STATE AND SHIFTS WINDS TO THE WEST DURING THE LATE MORNING/AFTERNOON HOURS. SAT...VFR. SCT MVFR IN SHRA IN THE AFTERNOON AND EVENING. SUN-MON...VFR. MON NIGHT - TUESDAY...MVFR TO LOCALIZED IFR IN SHOWERS ALONG AND AHEAD OF A COLD FRONT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, May 28, 3:17 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT THU MAY 28 2009 PAZ005-006-011-012-018-019-027-028-037-041-042-045-046-049>053- 056>059-063-065-066-291930- MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- YORK-LANCASTER- 317 PM EDT THU MAY 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-010-017-024>026-033>036-064-291930- WARREN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD- FULTON-FRANKLIN-ADAMS- 317 PM EDT THU MAY 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS...LOCALLY HEAVY RAIN...AND SMALL HAIL WILL OCCUR THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING HAIL OF PENNY SIZE OR GREATER AND BRIEF DAMAGING DOWNBURST WIND GUSTS OF 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. PLEASE REPORT WIND DAMAGE...HAIL...OF HEAVY RAIN IN EXCESS OF 1.5 INCHES TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. LAMBERT
In the hours before
Special weather statement, May 28, 2:54 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT THU MAY 28 2009
PAZ017-018-024-025-034-282015-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
254 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS WILL AFFECT BLAIR...EASTERN CAMBRIA...NORTH
CENTRAL BEDFORD...SOUTH CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE
COUNTIES...
AT 252 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
12 MILES NORTHEAST OF EBENSBURG TO ALTOONA TO PORTAGE...MOVING
NORTHEAST AT 20 MPH.
BRIEF WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE
WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PRINCE GALLITZIN STATE PARK AROUND 300
PM...SKI GAP AROUND 305 PM...HORSESHOE CURVE AROUND 315 PM...COALPORT
AROUND 320 PM...BLANDBURG...AND NEWRY AROUND 325 PM...GLEN HOPE AND
DUNCANSVILLE AROUND 330 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 22 AND 47.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220.
LAT...LON 4022 7867 4023 7866 4024 7867 4065 7869
4094 7835 4075 7824 4048 7822 4021 7867
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, May 28, 2:58 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT THU MAY 28 2009
PAZ004-282100-
WARREN PA-
258 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS WILL AFFECT WESTERN WARREN COUNTY THROUGH 5
PM EDT...
AT 255 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
26 MILES WEST OF WARREN TO 27 MILES NORTH OF OIL CITY TO 19 MILES
NORTH OF OIL CITY...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA...AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR COLUMBUS AROUND 330 PM...BEAR LAKE AROUND
400 PM...SPRING CREEK AROUND 430 PM AND LOTTSVILLE AROUND 445 PM.
THIS WILL IMPACT ROUTE 6.
LAT...LON 4200 7940 4199 7939 4188 7942 4185 7945
4173 7952 4171 7953 4169 7963 4199 7963
4200 7962
EXPERIMENTAL
FORECASTER: LAMBERT/GARTNERSpecial weather statement, May 28, 3:21 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT THU MAY 28 2009
PAZ034-035-282045-
BEDFORD PA-FULTON PA-
321 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEDFORD AND SOUTHERN
FULTON COUNTIES THROUGH 445 PM EDT...
AT 319 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 12 MILES WEST OF
BERKELEY SPRINGS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF 1 TO 2 INCHES IN JUST 30 MINUTES WILL
FALL FROM THE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THE THUNDERSTORMS WILL BE NEAR INGLESMITH AROUND 340 PM...BARNES GAP
AROUND 400 PM...COVE MILLS AROUND 420 PM...LOCUST GROVE AROUND 430
PM AND CRYSTAL SPRINGS AROUND 450 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 163...I-70 BETWEEN
MILE MARKERS 148 AND 168.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.
LAT...LON 3973 7855 4001 7830 3991 7797 3987 7798
3972 7821 3972 7854
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, May 28, 4:56 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 PM EDT THU MAY 28 2009 PAZ026-027-282200- HUNTINGDON PA-MIFFLIN PA- 456 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HUNTINGDON AND SOUTHWESTERN MIFFLIN COUNTIES THROUGH 6 PM EDT... AT 454 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM HUNTINGDON TO 14 MILES SOUTH OF HUNTINGDON...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 20 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR CASSVILLE AROUND 510 PM...MILL CREEK AROUND 520 PM...MAPLETON AROUND 530 PM...ALLENSVILLE AROUND 540 PM...MOUNT UNION AROUND 550 PM AND NEWTON HAMILTON AROUND 600 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 22/522...ROUTE 522. LAT...LON 4063 7765 4029 7790 4027 7816 4058 7795 EXPERIMENTAL FORECASTER: LAMBERT
Local storm report, May 28, 5:25 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BEAR LAKE 41.99N 79.50W
05/28/2009 WARREN PA EMERGENCY MNGR
TREES DOWN
&&
LAMBERTSpecial weather statement, May 28, 5:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT THU MAY 28 2009
PAZ024-033-282215-
CAMBRIA PA-SOMERSET PA-
544 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...
AT 544 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM WESTMONT
TO ELIM TO 10 MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR WESTMONT AROUND 600 PM AND LORAIN AROUND
615 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101
AND 106.
LAT...LON 4004 7931 4012 7921 4011 7919 4016 7915
4032 7905 4038 7899 4058 7863 4036 7875
4010 7902 3998 7934
EXPERIMENTAL
FORECASTER: LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:18 PM EDT | Special Weather Statement | CTP | Cambria | 42 min |
| May 28, 2:54 PM EDT | Special Weather Statement | CTP | Blair | 81 min |
| May 28, 2:58 PM EDT | Special Weather Statement | CTP | Warren | 2 hr |
| May 28, 3:21 PM EDT | Special Weather Statement | CTP | Fulton | 84 min |
| May 28, 3:52 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| May 28, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 81 min |
| May 28, 4:54 PM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| May 28, 4:56 PM EDT | Special Weather Statement | CTP | Huntingdon | 64 min |
| May 28, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 59 min |
| May 28, 5:44 PM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| May 28, 5:50 PM EDT | Areal Flood Advisory | CTP | Huntingdon, Juniata, Mifflin, Snyder | 3 hr |
| May 28, 6:11 PM EDT | Special Weather Statement | CTP | Cambria | 64 min |
| May 28, 6:34 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 41 min |
| May 28, 6:45 PM EDT | Special Weather Statement | CTP | McKean, Potter | 75 min |
| May 28, 6:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| May 28, 6:51 PM EDT | Special Weather Statement | CTP | Blair | 69 min |
| May 28, 6:59 PM EDT | Areal Flood Advisory | CTP | McKean | 3 hr |
| May 28, 7:15 PM EDT | Flash Flood Warning | CTP | McKean | 6 hr |
| May 28, 7:58 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.